Flash Flood, Beaver
- When
- June 20, 12:57 AM CST to 2:00 AM CST
- Where
- Beaver County, 5 mi W of Forgan
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
Water was reported over U.S. Highway 64.
Very heavy rainfall from thunderstorms over the eastern Oklahoma panhandle during the early morning hours produced some flash flooding.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Very heavy rainfall from thunderstorms over the eastern Oklahoma panhandle during the early morning hours produced some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 2:40 PM CST, 10 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT SAT JUN 19 2004 .DISCUSSION... OUTFLOW BOUNDARY FROM CONVECTION OVERNIGHT CONTINUES TO SAG SLOWLY SOUTWESTWARD...ALTHOUGH IT APPEARS TO HAVE BECOME NEARLY STATIONARY IN LATEST VISIBLE SATELLITE LOOP. AMPLE BL MOISTURE HAS ALLOWED MOSTLY CLOUDY SKIES TO PREVAIL...LIMITING INSOLATION SOMEWHAT. HOWEVER...SKIES ARE CLEAR ACROSS THE EASTERN PORTIONS OF NM AND STORMS ALREADY ARE FIRING IN THE MTNS THEREFORE HAVE SWITCHED POP GRIDS AROUND TO HAVE CHANCE IN THE WEST TAPERING TO SLIGHT CHANCE IN THE EAST WHERE INSTABILITY IS LIMITED SOMEWHAT. TEMPS WILL BE TRICKY THE NEXT COUPLE OF DAYS. SUNDAY SHOULD BE WARMER WITH SOUTHWESTERLY WINDS DEVELOPING IN RESPONSE TO SFC LOW OVER SE/SC CO. BELIEVE THAT THE ETA IS OVERDOING DRYING OF ATMOSPHERE ESPECIALLY WITH MOISTURE LEVELS IN THE SOIL AS HIGH AS THEY ARE IN AREAS...THUS COMPROMISED WITH THE GFS. TEMPS WILL WARM BACK INTO THE 90S BEFORE ANOTHER FRONT PUSHES INTO THE AREA MON MORN. THIS SHOULD STALL OUT AND BEGIN ANOTHER ROUND OF PRECIPITATION FOR THE FIRST PART OF NEXT WEEK. AGAIN...BEST CHANCES WILL BE DETERMINED BY LOCATION FRONTAL BAROCLINIC ZONE ENHANCED BY OUTFLOW FROM CONVECTION. HEAVY RAIN COULD AGAIN BE A POSSIBILITY WITH EASTERLY UPSLOPE FLOW HOLDING DEEP MOISTURE OVER THE REGION. NO MAJOR CHANGES TO GRIDS/FCST IN SHORT TERM OTHER THAN TO TWEAK POPS...WINDS...AND TEMPS FOR FIRST 3 DAYS. BEYOND TUESDAY...UPPER LEVEL PATTERN BEGINS TO SHIFT TOWARDS A NORTHWESTERLY FLOW WHICH WOULD FAVOR CONVECTION DRIFTING OFF THE MOUNTAINS INTO THE REGION. 20S IN THE FORECAST ARE SUFFICIENT FOR NOW AS ENSEMBLES ARE STILL EVENLY SPLIT...BUT UKMET AND ECMWF ALSO HINT AT NWLY FLOW. EXTENDED GRIDS/FCST LOOK GOOD SO NO CHANGES. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 60 95 66 88 / 30 20 30 30 BEAVER 59 90 64 82 / 20 40 40 40 BOISE CITY 57 92 59 81 / 30 30 30 30 BORGER 60 96 66 88 / 30 30 30 30 BOYS RANCH 60 95 65 89 / 30 30 30 30 CANYON 60 95 66 88 / 30 20 30 30 CLARENDON 62 95 69 90 / 20 20 30 30 DALHART 59 93 63 84 / 30 30 30 30 GUYMON 59 92 63 82 / 30 30 40 40 HEREFORD 60 93 65 87 / 30 20 30 30 LIPSCOMB 62 91 67 85 / 20 30 40 40 PAMPA 60 93 67 88 / 20 30 30 30 SHAMROCK 64 94 69 90 / 20 30 30 30 WELLINGTON 65 95 70 93 / 20 20 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/17
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUN 19 2004 OKZ001>003-TXZ001>020-201815- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN PANHANDLES SUNDAY NIGHT. THE SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM GOODWELL OKLAHOMA TO LIPSCOMB TEXAS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES MONDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY NIGHT AND MONDAY. SLATTERY
The Dodge City radar (KDDC), 121 km away, was scanning. The volume nearest the first event began at 06:57 UTC.
2 flash flood. Local standard time, as filed.
Water was reported over U.S. Highway 64.
Water was reported over U.S. Highway 83.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409696, 5409697.